Quasifuchsian state surfaces

David Futer, Efstratia Kalfagianni, Jessica Shepherd Purcell

Research output: Contribution to journalArticleResearchpeer-review

15 Citations (Scopus)

Abstract

This paper continues our study of essential state surfaces in link complements that satisfy a mild diagrammatic hypothesis (homogeneously adequate). For hyperbolic links, we show that the geometric type of these surfaces in the Thurston trichotomy is completely determined by a simple graph-theoretic criterion in terms of a certain spine of the surfaces. For links with A- or B-adequate diagrams, the geometric type of the surface is also completely determined by a coefficient of the colored Jones polynomial of the link.
Original languageEnglish
Pages (from-to)4323 - 4343
Number of pages21
JournalTransactions of the American Mathematical Society
Volume366
Issue number8
DOIs
Publication statusPublished - 2014
Externally publishedYes

Cite this